MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 8; CEMENTLESS COATED HIP STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 8; CEMENTLESS COATED HIP STEM
Catalog Number 01.12.028
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 11/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 14 december 2017.Lot 061520: (b)(4) items manufactured and released on 23 november 2006.Expiration date: 2011-10-31 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
9 years after primary revision surgery for stem loosening.The surgeon revised all the implant successfully.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager on (b)(6) 2018: the stem showed the coating absorbed, except for a small area in the metaphyseal part.Scratches and signs of removal were noticed on the neck; no other particular signs were noticed and, from the received parts, it is not possible to determine the root cause of the event.On (b)(6) 2018 the medical affairs director made the following analysis: ten years after primary cementless tha the femoral stem is found loose and replaced, along with the acetabular cup.According to report, "a lot of connective tissue" was found in the proximal femur area.This is only partially visible in the one xray supplied.The tribological pairing is ceramic on ceramic so it is unlikely that an osteolytic reaction was originated by particulate debris.No signs of abnormal wear have been described.The cup is implanted with very little or no anteversion, which probably caused frequent low-load impingement between the femoral neck and the insert rim (typically, in high flexion plus adduction, such as in leg-crossing position).This is witnessed by a small rounded mark on the stem neck, exactly correspondent to the rim of the cup.While the amount of wear induced by this impingement is probably negligible, the torsional load applied to the stem may have contributed causing the fibrous tissue development and the long-term loosening.

Brand Name
QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 8
Common Device Name
CEMENTLESS COATED HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7121400
Report Number3005180920-2017-00748
Device Sequence Number1410770
Product Code JDI
UDI-Device Identifier07630030802096
UDI-Public07630030802096
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2011
Device Catalogue Number01.12.028
Device Lot Number061520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/16/2017
Supplement Date Received by Manufacturer11/16/2017
Initial Report FDA Received Date12/15/2017
Supplement Report FDA Received Date01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;